• question-icon

    What causes an episode of mania when diagnosed with bipolar disorder?

default
Posted on Wed, 9 Aug 2017 in Mental Health
Question: i think i may be having a amanic episode. although my clinician diagnose me as bipolar type two, i am unsure whether i crossed the line. i have been renewing old family relationships, thinking aboit moving there, and having beautiful thoughts about the image of the place. is it possible to have recognition? my head is racing, i haven't slept much h at all
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 13 minutes later
Brief Answer:
Information

Detailed Answer:
Hello XXXXXXX

If you are struggling with not sleeping much and racing thoughts, it may be that you are going into hypomania or mania. The best thing right now is to contact your doctor ASAP, and tell him or her about the lack of sleep and racing thoughts. Getting appropriate medicine for these symptoms as soon as possible can often prevent symptoms from spiraling out of control.

Can you call your doctor now?
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Bonnie Berger-Durnbaugh 9 minutes later
no, i can not. i don't know what caused this
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 8 minutes later
Brief Answer:
Information

Detailed Answer:
Sometimes it's hard to pinpoint what sets it off, sometimes low level, but persistent stress, or a sudden stressful event. Sometimes medications, such as corticosteroids can do it.

But the important thing now is to get it under control, if you have a history of any form of bipolar disorder and now are having trouble with sleep and racing thoughts.

So if you can't call your doctor, and if your doctor didn't give you a plan, such as to increase certain of your medications when this starts, then you will need to go in to a clinic or A and E.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Bonnie Berger-Durnbaugh 14 minutes later
I don't have a plan. is it possible to have insight during mania? I've been on quetiapine in the past, but ceased it due to fatigue.
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 4 minutes later
Brief Answer:
Thoughts on this

Detailed Answer:
By having insight during mania, I think you are asking is it possible to be aware that it is happening? This is more typical of hypomania, but some people are aware of their situation as they are going into mania.

I do think you need to be seen now, though. Lack of sleep can make things worse (and in some cases, is what sets mania off).
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Bonnie Berger-Durnbaugh 5 minutes later
thanks so much
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 12 minutes later
Brief Answer:
Good luck to you -

Detailed Answer:
Good luck to you. I hope you find a medication that helps you have a good balance.

Best regards,
Bonnie Berger-Durnbaugh, MD
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 3136 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Quetiapine

doctor1 MD

I am on 37.5mg of Effexor and 100 mg of Seroquel. I have been on them for 5 days. I also have interstitial cystitis and was on 35mg of...

doctor1 MD

I was just informed that my 81 year old father has some sort of narcoleptic syndrome triggered by medications which he has been taking for dementia...

doctor1 MD

My father in law was taking high doses of clonazepam (up to 8 a day of the green I think 1mg) and seroquel ( up to 2,000 mg a day) and he s made...

doctor1 MD

was taken off of ambien and klonopin cold turkey and given 25mg to 50mg seroquel, this medication does not help I have serious spinal stenosis, and...

doctor1 MD

SIR I HAVE BEEN TAKING CLONAZEPAM 2MG SINCE 1998.WITH OTHER DRUGS LIKE TRIKA ,PROTHEIDIN MIRTAZE QUTIAPIN SR RESPECTIVELY WITH NITROZEPAM REMITEX...

doctor1 MD

The medications that I am taking are: Atorvastatin 40 mg, once daily, Lisinopril 20 mg twice daily, Amlodipine 5 mg, once daily, Metoprolol...

doctor1 MD

SIR I HAVE BEEN SUFFERING RADHER MORE BY INSOMNIA THAN BIPOLAR DISORDER SINCE1998.I HAVE BEEN TREATED BY PSYCHITRIST. MY DOSE WAS 1 -2MG...

Get personalised answers from verified doctor in minutes across 80+ specialties

188 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Bonnie Berger-Durnbaugh
  • Q - Suggest treatment for chronic hip/pelvic pain

  • Q - What causes coughing, sneezing, headaches and watery eyes?

  • Q - Suggest treatment for post nasal drainage and runny nose

  • Q - What causes foul body odor and overactive bladder while taking Trospium?

  • Q - What causes pain near the navel area?

  • Q - What causes joints pain with welts and teeth problems?

  • Q - Suggest remedy for drainage at back of throat and vomiting sensation

  • Q - Suggest treatment for pain under the clavicle

  • Q - Suggest medication for ADHD

  • Q - Suggest medication for bloating in a person with history of colitis

backtotop2